MDJunction - People Helping People
 
Ask a Question
04/09/2009 09:52 AM

Drug-induced Lupus

mrsdougie
mrsdougie  
Posts: 72
Member

Hello all:

I was writing to find out if anyone has any personal stories they could share with me in regards to drug-induced lupus. I was just hospitalized for this the beginning of this week and previous to this have been suffering in excruciating pain for a month or so with crippling joint aches that left me bed ridden for days. It was caused by a reaction to Remicade, which I had thought was my "miracle" drug and had kept me feeling great the last 6 months that I had been on it (this after being hospitalized in July of 08 from 6MP and having no luck with a multitude of other drugs) and then out of nowhere, the Remicade just stopped working and started essentially working against me. I started Prednisone 3 weeks ago orally for the lupus reaction and had no relief, they finally hospitalized me for 3 days and ran the steroids by IV, I met with a rheumatology team as well as my gastro team and was released yesterday and am now home, totally fatigued and having stomach issues but with no joint pain for the first time in weeks. I am back on the oral steroid and will begin to taper that down next week and then move on to either Cimzia or Humira. I was hoping to hear from some people who may have experienced this same reaction and how they A) handled it, Cool how things are going for them now, C) what meds you are on and D) anything else you want to share about it. I just really need to hear from people who know what I'm talking about. It gets so frustrating out there when no one really knows what your going through.

Thanks!

Olivia

Reply

04/10/2009 08:27 PM
gojo
Posts: 6
New Member

Hi Olivia,

I got pancreatitis from imuran and lupus from remicaide. I took remicaide from feb-oct. and then I started hurting in my joints all over and 1 day I was esp. stressed out and my whole body locked up. They thought it was RA, but after testing dx with drug induced lupus. Haven't taken anymore tx since and my joints seem to be getting better, but my crohn's is still in rare form. Now they want me to take methotrexate injections ?? Know anything about that??

Joanna


04/10/2009 09:14 PM
mrsdougie
mrsdougie  
Posts: 72
Member

Hi Joanna,

I don't know anything about methotrexate injections. I wish I did so I could tell you. I spoke with my doctor today and it looks like Cimzia is my next step. This will entail a home health nurse coming to my house once a month and giving me two injections in my abdomen. I also got pancreatitis from the 6MP last July, it was a total nighmare. I know exactly what your saying about your body locking up. That happened to me a few times where I was literally a complete prisoner in my own body and in excruciating pain. Since getting home from the hospital on Wednesday, my joints are feeling a hundred times better. Now just worn out, run down and dealing with the Crohn's acting up. I also saw a RA team of doctors while hospitalized and have a follow up appt. with them in 2 weeks. Did you have to go on steroids after the lupus reaction with the Remicade? If not, how did they treat you? Just curious.

Olivia


04/11/2009 06:06 AM
jbollinger
jbollinger  
Posts: 146
Member

i have heard about drug induced lupus , but i have drug induced thyroiditis , i just hope my body dont react , and i end up with lupus my mother has systemic lupus and i have sjogrens so I am already at risk,,,, they put me on imuran yesterday and prednisone now i am scared to death.... i see u got pancreatitis wich doc told me can be a side effect, but did everything turn out allright,,, hope so,please give me some insight on imuran i am soooooooooooo curious
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved